Pacific Journal of Mathematics

A proof of the Bender-Knuth conjecture.

Basil Gordon

Article information

Pacific J. Math., Volume 108, Number 1 (1983), 99-113.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05A17: Partitions of integers [See also 11P81, 11P82, 11P83]
Secondary: 05A15: Exact enumeration problems, generating functions [See also 33Cxx, 33Dxx]


Gordon, Basil. A proof of the Bender-Knuth conjecture. Pacific J. Math. 108 (1983), no. 1, 99--113.

Export citation


  • [1] G. E. Andrews, Plane partitions I. The MacMahon conjecture, Advances in Math. Suppl. Studies, 1 (1978), 131-150.
  • [2] G. E. Andrews, Plane partitions II. The equivalence of the Bender-Knuth and Mac- Mahon conjectures, Pacific J. Math., 72 (1977), 283-291.
  • [3] E. A. Bender and D. E. Knuth, Enumeration of plane partitions, J. Combinatorial Theory, 13 (1972), 40-54.
  • [4] B. Gordon and L. Houten, Notes on plane partitions II, J. Combinatorial Theory, 4 (1968), 81-99.
  • [5] P. A. MacMahon, Partitions of numbers whose graphs possess symmetry, Trans. Cambridge Phil. Soc, 17(1898-99), 149-170.
  • [6] L. J. Slater, Generalized Hypergeometric Functions, Cambridge, 1961.